Ohio, 2022

Tornadoes and Hail in Ohio, March 23, 2022

March 23, 2022 · NWS ILN · 10 events in 7 counties and zones

Scattered thunderstorms developed through the afternoon hours ahead of a low pressure system moving through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed through the afternoon hours ahead of a low pressure system moving through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 23, 12:32 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 23, 12:32 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
132 PM EDT Wed Mar 23 2022

.SYNOPSIS...
Showers and thunderstorms are likely today ahead of an approaching
cold front. Some storms may become strong to severe with damaging
winds, hail, and may pose a tornado risk. Cooler and drier air
moves in behind the front overnight although periodic chances
for showers continue into the weekend as a series of
disturbances move through.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main Message:

Today could be an active weather day across the area with the chance
for strong to severe storms this afternoon. The storm threat is
expected to begin forming in southwest Ohio/eastern Indiana/northern
Kentucky in the late morning/early afternoon before rapidly
progressing northeast through central Ohio during the afternoon
hours. Discrete cells, possibly supercells, may pose a damaging wind
gust risk, large hail risk, and tornado risk as highlighted by the
Day 1 SPC convective outlook. The greatest risk for all modes of
severe weather is expected to be along and north of I-70 and along
and east of the Scioto River Valley during the afternoon.
Additionally, any storms that do become well developed will likely
move toward the northeast over at speeds in excess of 50 mph.

Convection is already developing in southeast counties, while
instability has appeared to the west, and as we move toward
afternoon, it is now more certain that convection will become
severe. SPC has expanded the slight risk for severe
thunderstorms to include Dayton, Wilmington and Portsmouth. ILN
has scheduled a special balloon sounding at 18z to further gage
the storm environment close to the onset of severe weather.

Meteorological Setup:

A surface low continues to spin off to the west as it slowly
drifts northeast into the Great Lakes. A warm front east of the
low has moved north thanks to weak forcing east of the low,
leaving ILN in a warm sector of increasing instability.
Theta E advection in the strong southerly flow will help dew
points rise into the middle 50s, and perhaps approach 60 by
afternoon. Increasing low level moisture, daytime heating, and
cold air aloft (steep lapse rates), eventually lead to
destabilization with MLCAPE reaching 500-1000 J/kg. Instability
and steep lapse rates could overlap with strong shear
(Effective Bulk shear over 70 knots) thanks to a 90-100 knot mid
level speed max moving overhead. This thermodynamic and
kinematic environment will lead to favorable conditions for
strong to severe storms this afternoon. The best overlap of
these parameters is most likely to occur along/north of I-70 and
in/east of the Scioto River Valley during the afternoon.

Any storms that form are expected to take advantage of the
favorable environment this afternoon as the previously mentioned
pressure trough and front approach from the southwest. Shear
will be largely perpendicular to the boundary which lends to a
discrete storm mode being likely as storms that form near the
boundary are likely to move off the boundary and into the open
warm sector. The discrete storm mode, along with the possibility
of backing of winds ahead of the pressure trough (which
increases shear and low level SRH), leads to increased potential
for rotating updrafts and severe storms with all modes of
severe weather possible. Given the possibility for storms in
what could be a favorable environment (if enough instability
develops), SPC slight risk has been issued for parts of the area
with up to 5% wind, 15% hail, and 5% tornado probabilities.
Also noteworthy is the speed at which any storm would move,
likely around 50-60 knots.

The storm threat rapidly diminishes behind the pressure trough in
the later afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The cold front will be pulling east of the area Wednesday night with
cooler, drier air working in behind the front. Southwesterly winds
from 15-20 MPH behind the front are likely to be gusty, with gusts
upwards of 30 knots in the early evening due to mixing. Winds are
likely to stay below advisory criteria although an SPS may be
needed. Forecast lows are in the middle 40s.

Breezy southwesterly flow continues on Thursday as another upper
level disturbance approaches from the southwest. Increased cloud
cover and a slight chance of showers accompanies the upper level
vorticity max. Forecast highs are in the 50s along and northwest of
I-71 to near 60 in the far southeast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highly amplified mid and upper level flow pattern with a mean trof
over the Great Lakes and Ohio Valley at the end of the week into the
weekend.

Weak shortwave energy moving thru the mean trof will lead to a low
pop chance for showers Thursday night into Friday. The best chance
for showers looks to be across the northern counties. Cool
temperatures with highs on Friday of 45 to 50.

Another mid level disturbance to drop southeast into the mean trof
over the area Friday night into Saturday. This feature will offer an
enhanced chance for showers with the best chance across the north.
The rain showers may mix with snow showers especially across the
north late Friday night and early Saturday. Colder air to settle
into the region with highs Saturday in the lower 40s and middle 40s.

Northwest flow with dry conditions developing Sunday as high
pressure builds into the Great Lakes. Cool temperatures close to 10
degrees below normal with highs on Sunday forecast to range from the
lower 40s to near 50.

Model solutions in better agreement keeping the area dry Monday with
WAA pcpn developing Monday night into Tuesday. Temperatures moderate
with highs Monday from the upper 40s to mid 50s, warming to the
lower 50s to lower 60s Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Aviation will continue to be affected by potent low pressure
tracking from Illinois to the Great Lakes. Thunderstorms may
develop ahead of the low and move to the vicinity of all sites
this afternoon. Will amend if any sites will receive direct
hits. Surface winds from the south to southwest are forecast to
gust around 30 knots outside of thunderstorms.

Once thunderstorms dissipate this evening, MVFR ceilings could
form, lasting through the overnight hours. As improvement to VFR
occurs on Thursday, winds from the southwest will gust close to
20 knots.

OUTLOOK...MVFR ceilings possible into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Coniglio
SHORT TERM...Campbell
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Mar 23, 2:14 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
314 AM EDT Wed Mar 23 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240715-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
314 AM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move across the region on Wednesday.
Some storms may be severe during the afternoon and early evening
hours. The primary severe weather threats will be damaging winds and
large hail. Additionally, a tornado risk does exist.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Mar 23, 12:07 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
107 PM EDT Wed Mar 23 2022

INZ073>075-080-231745-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
107 PM EDT Wed Mar 23 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, RIPLEY,
DEARBORN AND SWITZERLAND COUNTIES THROUGH 145 PM EDT...

At 107 PM EDT, strong thunderstorms were located along a line
extending from near North Vernon to 6 miles southwest of Madison,
moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Batesville, Aurora, Versailles, Milan, Vevay, Osgood, Dillsboro,
Moores Hill, Guilford, Wilmington, Pleasant, Manchester, Sunman,
Hartford, St. Leon, Holton, Fairview, Napoleon, Millhousen and
Aberdeen.

This includes I-74 in Indiana between mile markers 150 and 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3920 8544 3931 8521 3930 8491 3884 8490
      3869 8518 3869 8519 3892 8520 3891 8544
TIME...MOT...LOC 1707Z 227DEG 40KT 3904 8560 3865 8545

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Mar 23, 12:45 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
145 PM EDT Wed Mar 23 2022

INZ073>075-080-KYZ089>092-094>096-OHZ077-231830-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Pendleton KY-
Carroll KY-Owen KY-Kenton KY-Gallatin KY-Grant KY-Hamilton OH-
145 PM EDT Wed Mar 23 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, DEARBORN, SWITZERLAND, EASTERN CARROLL, KENTON, BOONE, GRANT,
OWEN, WEST CENTRAL PENDLETON, GALLATIN AND WESTERN HAMILTON COUNTIES
THROUGH 230 PM EDT...

At 145 PM EDT, strong thunderstorms were located along a line
extending from Milan to 10 miles southeast of New Castle, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Cincinnati, Fairfield, Covington, Florence, Independence, Forest
Park, Erlanger, Newport, Springdale, Harrison, North College Hill,
Edgewood, Elsmere, Wyoming, Cheviot, Fort Mitchell, Villa Hills,
Taylor Mill, Mount Healthy and Fort Wright.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 46 and 77.
 I-71 in Ohio between mile markers 0 and 3.
 I-74 in Indiana between mile markers 166 and 171.
 I-74 in Ohio between mile markers 0 and 19.
 I-75 in Kentucky between mile markers 144 and 191.
 I-75 in Ohio between mile markers 0 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3838 8490 3842 8488 3843 8493 3846 8491
      3846 8492 3843 8494 3843 8496 3847 8495
      3849 8499 3852 8498 3851 8503 3856 8501
      3856 8506 3860 8509 3907 8524 3930 8489
      3931 8450 3856 8449 3837 8471 3834 8479
TIME...MOT...LOC 1745Z 220DEG 42KT 3913 8516 3837 8499

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Mar 23, 12:46 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
146 PM EDT Wed Mar 23 2022

OHZ088-231815-
Scioto OH-
146 PM EDT Wed Mar 23 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN SCIOTO
COUNTY THROUGH 215 PM EDT...

At 146 PM EDT, a strong thunderstorm was located 8 miles northeast of
Vanceburg, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Portsmouth, Rosemount, Clarktown, Lucasville, Otway, Lombardsville,
Buena Vista in Scioto County, West Portsmouth, State Route 335 at
State Route 776, Turkey Creek Lake, Friendship, Mcdermott, Bear
Creek, Minford and Stockdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3863 8325 3862 8327 3876 8327 3896 8315
      3895 8278 3873 8299 3873 8303 3869 8306
      3867 8312 3864 8313 3862 8315 3862 8321
TIME...MOT...LOC 1746Z 209DEG 43KT 3868 8320

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hickman
Special weather statement, Mar 23, 12:52 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
152 PM EDT Wed Mar 23 2022

INZ050-058-059-066-073-074-231845-
Fayette IN-Union IN-Wayne IN-Franklin IN-Ripley IN-Dearborn IN-
152 PM EDT Wed Mar 23 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA, WAYNE COUNTY IN EAST CENTRAL INDIANA,
NORTHEASTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA, UNION COUNTY IN
EAST CENTRAL INDIANA, NORTHERN DEARBORN COUNTY IN SOUTHEASTERN
INDIANA AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA THROUGH 245 PM
EDT...

At 152 PM EDT, strong thunderstorms were located along a line
extending from near Lake Santee to Milan, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Richmond, Connersville, Batesville, Brookville, Centerville,
Cambridge City, Liberty, Milan, Fountain City, Dublin, West College
Corner, Oldenburg, Glenwood, Lake Santee, Salem, Waterloo, Blooming
Grove, Columbia, Sunman and Metamora.

This includes the following Interstates...
 I-70 in Indiana between mile markers 138 and 156.
 I-70 in Ohio near mile marker 0.
 I-74 in Indiana between mile markers 147 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3978 8530 3979 8522 3982 8522 4000 8481
      3930 8482 3911 8516 3942 8530
TIME...MOT...LOC 1752Z 202DEG 49KT 3944 8525 3913 8512

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Mar 23, 1:25 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
225 PM EDT Wed Mar 23 2022

INZ066-KYZ091>093-OHZ060-061-070-071-077-078-231900-
Franklin IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
Montgomery OH-Warren OH-Butler OH-Preble OH-
225 PM EDT Wed Mar 23 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN, KENTON, CAMPBELL, BOONE, HAMILTON, SOUTHEASTERN PREBLE,
BUTLER, WESTERN CLERMONT, WESTERN WARREN AND SOUTHWESTERN MONTGOMERY
COUNTIES THROUGH 300 PM EDT...

At 224 PM EDT, strong thunderstorms were located along a line
extending from near West College Corner to near Crittenden, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Covington, Mason,
Florence, Independence, Trotwood, Oxford, Miamisburg, Lebanon,
Norwood, Forest Park, Erlanger, Fort Thomas, Newport, Sharonville,
Monroe and Blue Ash.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 72 and 77.
 I-71 in Ohio between mile markers 0 and 28.
 I-74 in Ohio between mile markers 1 and 19.
 I-75 in Kentucky between mile markers 167 and 191.
 I-75 in Ohio between mile markers 0 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and southwestern and west
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3912 8482 3930 8482 3931 8483 3952 8484
      3952 8482 3955 8481 3983 8438 3899 8408
      3886 8421 3886 8423 3887 8423 3883 8433
      3879 8453 3879 8460 3880 8463 3878 8467
TIME...MOT...LOC 1824Z 226DEG 42KT 3953 8488 3873 8460

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KC
Special weather statement, Mar 23, 1:30 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
230 PM EDT Wed Mar 23 2022

INZ050-059-OHZ042-060-231900-
Union IN-Wayne IN-Darke OH-Preble OH-
230 PM EDT Wed Mar 23 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN WAYNE AND
EASTERN UNION COUNTIES IN EAST CENTRAL INDIANA, PREBLE AND
SOUTHWESTERN DARKE COUNTIES IN WEST CENTRAL OHIO THROUGH 300 PM
EDT...

At 229 PM EDT, strong thunderstorms were located along a line
extending from near Fountain City to West College Corner, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Liberty, Arcanum, Camden,
Lewisburg, New Paris, West Alexandria, New Madison, Gratis, Fountain
City, West College Corner, Salem, Abington, Wayne Lakes, Eldorado,
Verona and West Manchester.

This includes the following Interstates...
 I-70 in Indiana between mile markers 144 and 156.
 I-70 in Ohio between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and southwestern and west
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4001 8497 4000 8481 4006 8481 4013 8462
      3999 8451 3963 8449 3957 8460 3957 8481
      3952 8482 3952 8489 3997 8507
TIME...MOT...LOC 1829Z 221DEG 42KT 3996 8498 3955 8482

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos

The radar

The Cincinnati radar (KILN), 80 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Preble

When
March 23, 1:44 PM EST to 1:46 PM EST
Where
Preble County, 2.33 mi SSE of Sugar Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.650, -84.700

A garage window was blown out. Patio furniture was also picked up and blown around.

Thunderstorm Wind, Montgomery

When
March 23, 2:16 PM EST to 2:18 PM EST
Where
Montgomery County, 1.49 mi NE of Brookville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
39.846, -84.402

Several large tree limbs were downed along Upper Lewisburg Salem Road as well as Brookville Salem Road.

Thunderstorm Wind, Mercer

When
March 23, 2:18 PM EST to 2:20 PM EST
Where
Mercer County, 4.25 mi N of Chattanooga
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.691, -84.766

A tree was downed into the intersection of Grauberger and Rockford West Roads.

Thunderstorm Wind, Miami

When
March 23, 2:41 PM EST to 2:45 PM EST
Where
Miami County, 2.64 mi E of Plsnt Hll Bshre Arpt to 2.1 mi SW of Farrington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.050, -84.280

Sporadic damage extended from near State Route 718 to a few locations to the north and east. A wooden child's play fort was toppled as well as an aluminum lightweight car port. There were several locations where tree branches were downed. In addition, a couple of structures had some shingles blown off their roofs.

Tornado, Warren

When
March 23, 2:42 PM EST to 2:44 PM EST
Where
Warren County, 3.16 mi NNE of Middleboro to 4.48 mi NNE of Middleboro
Rating
EF0
Path length
1.52 mi
Path width
50 yd
Continued into
Clinton, Oh (ILN)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
39.392, -84.006

The tornado initially touched down along Todd's Fork Creek south of Highway 350, where a barn collapsed. The tornado moved along Todd's Fork Creek, uprooting and snapping trees along its path and flipping a pop-up camper. The tornado crossed Highway 350 and continued along Todd's Fork Creek where a home experienced minor damage, including doors that were blown in. The tornado then crossed into Clinton County at Springhill Road and lifted in a wooded area on the east side of Springhill Road at 1445 EST.

Tornado, Clinton

When
March 23, 2:44 PM EST to 2:45 PM EST
Where
Clinton County, 0.84 mi NW of Clarksville to 0.88 mi NW of Clarksville
Rating
EF0
Path length
0.19 mi
Path width
50 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
39.408, -83.992

The tornado initially touched down along Todd's Fork Creek south of Highway 350 in Warren County at 1442 EST. The tornado crossed into Clinton County at Springhill Road and quickly lifted in a wooded area on the east side of Springhill Road where some minor tree damage occurred.

Hail, Franklin

When
March 23, 4:38 PM EST to 4:40 PM EST
Where
Franklin County, 1.5 mi ESE of Grandview Hgts
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.974, -83.003

Hail was reported along High Street near I-670.

Hail, Franklin

When
March 23, 4:48 PM EST to 4:50 PM EST
Where
Franklin County, Westerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.120, -82.920

Hail, Montgomery

When
March 23, 4:52 PM EST to 4:54 PM EST
Where
Montgomery County, 0.53 mi E of Vandalia
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.880, -84.190

Hail, Miami

When
March 23, 4:58 PM EST to 5:00 PM EST
Where
Miami County, 2.33 mi NNE of West Charleston
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.950, -84.110

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyThe tornado archive for Ohio, 2022Warnings in Ohio, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1004189, 1006439, 1004190, 1004195, 1004202, 1004207, 1004213, 1004214, 1004215, 1004216.